Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 19, 2024, 3:07 PM CDT for Jeff Davis County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 19, 2024, 5:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 247 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WGUS54 KMAF 192007
FFWMAF
TXC243-192200-
/O.NEW.KMAF.FF.W.0040.240619T2007Z-240619T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
307 PM CDT Wed Jun 19 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Jeff Davis County in southwestern Texas...
* Until 500 PM CDT.
* At 307 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Jeff Davis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3049 10424 3051 10437 3078 10470 3090 10447
3078 10413 3071 10407
FLASH FLOOD...RADAR INDICATED
$$
David Munyan1 follow-up statement
699
WGUS74 KMAF 192124
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
424 PM CDT Wed Jun 19 2024
TXC243-192200-
/O.CON.KMAF.FF.W.0040.000000T0000Z-240619T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
424 PM CDT Wed Jun 19 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON FOR CENTRAL JEFF DAVIS COUNTY...
At 424 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.2 to 0.5 inches are
possible in the warned area. Any flash flooding should gradually
subside over the next hour or so.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Jeff Davis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3049 10424 3051 10437 3078 10470 3090 10447
3078 10413 3071 10407
FLASH FLOOD...RADAR INDICATED
$$
David MunyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:56 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 19, 1:56 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 156 PM CDT Wed Jun 19 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Thursday night) Issued at 154 PM CDT Wed Jun 19 2024 As expected, Potential Tropical Cyclone One has strengthened into Tropical Storm Alberto early this afternoon. This tropical storm remains in the Bay of Campeche and is continuing to slowly slide off to the west. The influence of this massive system is already beginning to be seen across our neck of the woods. The outermost bands of its cloud field are beginning to move into our region. These clouds and slightly decreased heights result in a cooler afternoon across the area with most in the lower 90s and any 100s confined to the Rio Grande Valley. Rainfall from Alberto remains to our southeast but a weak disturbance ahead of this should aide in the development of widely scattered showers and thunderstorms this afternoon and evening across the higher elevations. It is not expected until near midnight for the outer bands of convection from Alberto to reach the Big Bend and Lower Trans Pecos. These bands continue to expand to the north and west through the early morning hours. In addition to the arrival of these outer bands are strong winds. Wind speeds between 25-35 mph are going to be common across portions of the area south of I-10 with even higher gusts. This is not quite at the level of warranting wind advisories but these winds will be felt nonetheless. The increasing clouds and strong winds keep everyone mild overnight with upper 60s to low 70s for the majority. Thursday is the big day in terms of rainfall potential. The center of what remains of Tropical Storm Alberto should be positioned south of the region. This puts the entire area under the influence of the convective bands of this immense system. The most consistent banding or repeated rounds of precipitation is expected to be mostly focused south of I-10 and especially south of US Highway 90. Further north, convection is more widely scattered and this greatly impacts rainfall totals. Temperatures should be much cooler once again due to abundant clouds and rainfall. The lower elevations only climb into the lower 80s and the higher elevations can expect pleasant 70s. The convective bands continue to pivot around the remnants of Alberto as it continues to progress to the southwest of the area tomorrow night. Rain chances slowly diminish from northeast to southwest as this occurs with the last of the rain likely moving out of the Permian Basin by Friday morning. Temperatures during the morning are expected to be nearly identical to the previous day. The benefit of the forcing for this rainfall being related to a tropical system is very high perceptible water values are expected. In addition, anything that does develop should be efficient rainfall producers dominated by warm rain processes within this tropical vertical profile. Confidence is high (70-90%) that portions of the lower Trans Pecos into the Big Bend nearest the Rio Grande could see over one inch of total rainfall. This is sorely needed in this drought stricken area. The higher elevations should also expect beneficial rainfall totals as half an inch to nearly an inch is expected. Unfortunately, the Permian Basin and much of the lower elevations look to miss out on the bulk of the accumulations. Much of the Permian Basin may struggle to see more than a tenth of an inch, though locally higher amounts are possible. The rest of the lower elevations can expect near a quarter of an inch of rainfall. Regardless of totals, enjoy it as once this system clears the area Friday it looks dry for much of the long term period as you will see below. -Chehak && .LONG TERM... (Friday through Tuesday) Issued at 154 PM CDT Wed Jun 19 2024 Rain chances decrease from east to west Friday morning through evening, and any lingering changes of rain will be over far western regions west and southwest of the Pecos River into Friday night. With decreasing clouds and rain chances, highs Friday will be warmer than Thursday, widespread 80s and some 90s over the easternmost Permian Basin and along the Rio Grande. Light southeasterly flow keeps low lows Friday night slightly warmer than average and mainly in the 60s and 70s. After rain associated with the remnants of Tropical Storm Alberto over northern Mexico moves away, ridging will build back southwest from the northeast US, with large scale subsidence and increasing heights resulting in a warming trend. Highs in the 90s along and northeast of the Pecos River and along the Rio Grande Saturday, and 90s most locations aside from higher elevations, are forecast Sunday. Triple digit readings make an appearance by Monday over eastern Permian Basin, Reeves County plains, western Permian Basin and along the Pecos River in SE NM plains, as well as along the Rio Grande, with 90s elsewhere. Tuesday and Wednesday as ridging is maintained, triple digit readings for most of the Permian Basin, SE NM plains, Reeves County plains into Stockton Plateau, and near the Rio Grande are expected, with 90s elsewhere. Diurnally driven storms over the Sacramento Foothills and Davis Mountains from heating of elevated terrain are possible each afternoon Saturday into next Wednesday, but otherwise not expecting much in the way of rain chances. Light southeasterly flow will maintain dewpoints in the 60s, 70s in easternmost regions and 50s in westernmost regions, which will also prevent lows from falling much and only reaching the 70s, 60s in usual cooler spots of northern Lea County and higher elevations of Marfa Plateau and Trans Pecos. Wednesday evening into Thursday next week, there are indications of rain developing farther north and east over the SE NM plains and into the northern Permian Basin in addition to the usual far western regions, but this far out we cannot be certain this will pan out. We will continue to monitor the long term forecast for any signal of rain chances next week. && .AVIATION... (18Z TAFS) Issued at 1223 PM CDT Wed Jun 19 2024 Most terminals have lifted to VFR ceilings this afternoon with the exception of HOB which should remain MVFR for the next few hours. Ceilings will fall once again to MVFR after midnight at all terminals. Elevated easterly winds continue area-wide with intermittent gusts. Rain showers begin to move into the area late in this TAF period but timing remains uncertain at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 84 71 92 / 20 40 20 0 Carlsbad 71 82 69 85 / 20 80 80 40 Dryden 71 82 71 85 / 60 90 80 40 Fort Stockton 70 81 70 87 / 30 80 70 40 Guadalupe Pass 64 73 64 78 / 20 80 80 60 Hobbs 67 80 66 87 / 10 60 60 10 Marfa 62 74 61 83 / 30 90 80 50 Midland Intl Airport 71 82 70 88 / 10 60 40 0 Odessa 71 81 70 89 / 10 60 40 0 Wink 73 86 72 90 / 10 70 60 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....94 AVIATION...91
Hazardous weather outlook, Jun 19, 2:08 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 208 PM CDT Wed Jun 19 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 208 PM CDT Wed Jun 19 2024 /108 PM MDT Wed Jun 19 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall resulting in flash flooding is possible Wednesday night through Friday, mainly south of I-10. Highest rainfall amounts will likely be over the lower Trans Pecos into the Big Bend. Hazardous heat is possible Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 60 min |
| Jun 19, 3:13 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| Jun 19, 3:59 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Jun 19, 4:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.